Announcement

Collapse
No announcement yet.

doc added lyrica

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    #16
    Thanks for the information darkeyed daisy, I have Medicare but never signed up for Medicare prescription coverage "stupid" so I'm in the process of hopefully getting signed up for it soon.

    Unfortunately no matter what drugs we take we are going to have weight gain it seems I haven't taken any medication for anxiety although I occasionally have it..

    BTW, if I haven't said it on here I so appreciate the information and encouraging words I receive from this website. Not only on this thread but others as well at times it's kept me from going over the deep end if you know what I mean.

    Well I hope everyone finds a little piece, rest and relaxation in their life!
    Courage is being scared to death but saddling up anyway. .(John Wayne)

    Comment


      #17
      Grommet-
      I have had 'dopey-ness', CNS clouding - only I notice it and it doesn't affect cognition. If I am on a stable dose for a while I don't experience any side effects. I did have lower extremity edema that , again , did not dissuade me from taking Lyrica.

      Comment


        #18
        Originally posted by arndog View Post
        Grommet-
        I have had 'dopey-ness', CNS clouding - only I notice it and it doesn't affect cognition. If I am on a stable dose for a while I don't experience any side effects. I did have lower extremity edema that , again , did not dissuade me from taking Lyrica.
        So I'm thinking that means you've gotten over the side-effects, they've gone away? Gabapentin left me so drugged I couldn't stand it. It was probably too strong a dose to start with. I'm doing better right now and don't want to add anything I don't have to but I am getting curious about Lyrica after hearing people talk about it. It was Bextra that got me thinking I should stay away from as many meds as I can. Doc gave that to me about three months before they took it off the market because it was killing people. That got my attention about side-effects, geez. ;-)

        Comment


          #19
          I took Neurontin (gabapentin) for probably a decade until I reached the maximum effective dose. At some point it just didn't work as well anymore so my doctor switched me to Lyrica (pregabalin). Because the two drugs are so similar, I was able to immediately stop taking the Neurontin and switch right over to the Lyrica. That was around seven years ago. I felt a difference right away without any noticeable side effects. I am never pain-free, but it made it much more manageable. I believe it's worth a shot before going the long-term opiate route.

          Hopefully it'll work well for you.

          Comment


            #20
            Hi I've been on Lyrica
            It works for me usually @ bedtime for some odd reason .

            Comment


              #21
              I have used Lyrica (Pregabalin) for a few years now, the initial side effects were NOT GOOD! Feeling drunk, cognition problems, sedation etc. These side effects went away after about 6 months but unfortunately the weight gain is still an ongoing issue for me. If I mix Lyrica with opiods (Oxycontin or Tramadol) I get much better pain relief from the burning/freezing electric shock stuff but taken on their own they don’t have anything like the same pain lowering effect. I think my vision has been effected though because I have developed floaters in my eyes but the eye dr says this could just be getting older!
              Lu

              Comment


                #22
                Originally posted by TM Girl View Post
                I have used Lyrica (Pregabalin) for a few years now, the initial side effects were NOT GOOD! Feeling drunk, cognition problems, sedation etc. These side effects went away after about 6 months but unfortunately the weight gain is still an ongoing issue for me. If I mix Lyrica with opiods (Oxycontin or Tramadol) I get much better pain relief from the burning/freezing electric shock stuff but taken on their own they don’t have anything like the same pain lowering effect. I think my vision has been effected though because I have developed floaters in my eyes but the eye dr says this could just be getting older!
                Lu
                Wow, six months of side-effects, I don't like hearing about that. I figure on two weeks max for most of the stuff I've taken or I usually want to stop taking it. It would really have to make a big difference for me to put up with having more problems. I've had all sorts of side-effects from medication, dry mouth being pretty common but still unpleasant. Diplopism (double vision) was frightening. Then there was the drug that made me sunburn with only a minute or two of sun exposure.

                I'm doing well enough now (very thankfully) that I won't be trying a new nerve pain drug. I am keeping it in mind. A doctor once told me it was a matter of deciding whether the side-effects or the initial problem were worse and to choose that way. I'll wait. Heck, wheelchairs have side-effects and I put that off far longer than I really should have. Always searching for that balance.

                Comment


                  #23
                  Hi Grommet, the six months was mostly the sedating effect at night (which was good for my sleep, most side effects went after about 8 weeks, sorry if I misled. I am glad I stuck with it as it really helps the burning and allodynia pain.
                  Lu

                  Comment


                    #24
                    Wow, I wasn't even told about any of that. I havn't noticed any side effects at 3x 75mg, but I need to up the dosage soon because the pain is getting worse so I might notice some soon. My memory's always been a bit vague when it comes to names, so i'm not sure if that's just me or the lyrica recently. My RC flying hobby requires huge amounts of concentration and that's been fine so far, I think that's where I'd notice it first.
                    T11 Asia A after near-fatal bike crash.. Just happy to still be here

                    No, I didn't loose my mind... It got scared and ran away!!

                    Comment


                      #25
                      Originally posted by TM Girl View Post
                      Hi Grommet, the six months was mostly the sedating effect at night (which was good for my sleep, most side effects went after about 8 weeks, sorry if I misled. I am glad I stuck with it as it really helps the burning and allodynia pain.
                      Lu
                      Thank you for the info. That would be fine, extra help sleeping. I already take something for that so if I could stop that for a couple of months, great. I know everybody is different and somebody wins or loses the lottery so Lyrica might be great for me, okay for me or I could be the 1 out of who knows how many who drops dead. Like I said, I'm okay for now (scared of jinxing that by saying it out loud eek) but I am keeping Lyrica in mind.

                      Started my intermediate core exercises today. Much much harder than I thought they would be. It was two weeks of the beginner stuff, now the intermediate with the SPRI exercise ball we just bought. Two weeks from now I go the the advanced stuff and hopefully all this stuff will really be helping. Girlfriend got so pissed yesterday when I told her I didn't do the walking I was supposed to. I told her I was hurting and didn't want to push it. She looked like highschool football coach about to kick my ass :-) Geez lady, give me a break. Then again she's stayed up on the bad nights, getting me through so I guess she's earned the right to kick my ass! ;-)

                      Comment


                        #26
                        Has anyone noticed Lyrica swelling one leg more than the other?
                        Alan

                        Proofread carefully to see if you any words out.

                        Comment


                          #27
                          Alan,
                          No. I take 150 mg./day Lyrica and my legs are not swollen at all but both feet are swollen badly. I wear high compression knee high support hose 24/7. Without it, my feet look like footballs.

                          Comment


                            #28
                            Originally posted by alan View Post
                            It doesn't do squat for my pains, but it is making me gain weight, and causing some foot swelling.
                            I am taking Gabapentin along with the Lyrica. I've been taking the Gabapentin for close to a year and don't notice any benefit so I'm trying to reduce it. I'm taking Lyrica 200mg 3x/day. I think it has caused some weight gain (big belly) and swelling in my feet.

                            How long should I give it before determining if it works? It's been a few weekss and I haven't noticed anything. It's hard to find any medication to work on me, whatever its purpose.

                            Jason

                            P.S. - Sorry for resurrecting an old thread; just came across it and it applied to me.
                            Last edited by jbridges9; 20 Apr 2013, 3:32 PM. Reason: added PS

                            Comment


                              #29
                              thinking about as the burning pain neddles are in my feet almost daly now get so bad at night its a constant and my rear feels like a knife in right side

                              but scared of wt as I have gotten not heavy but 15 ld over what I should be

                              I hate my life

                              Comment

                              Working...
                              X